MASS ABSORPTION BY ANNULAR LIQUID JETS: III. NUMERICAL STUDIES OF JET COLLAPSE

J.I. RAMOS (Department of Mechanical Engineering, Carnegie Mellon University, Pittsburgh, Pennsylvania 15213–3890, USA)

International Journal of Numerical Methods for Heat & Fluid Flow

ISSN: 0961-5539

Publication date: 1 January 1992

Abstract

A domain‐adaptive technique which maps the unknown, time‐dependent, curvilinear geometry of annular liquid jets into a unit square is used to determine the steady state mass absorption rate and the collapse of annular liquid jets as functions of the Froude, Peclet and Weber numbers, nozzle exit angle, initial pressure and temperature of the gas enclosed by the liquid, gas concentration at the nozzle exit, ratio of solubilities at the inner and outer interfaces of the annular jet, pressure of the gas surrounding the liquid, and annular jet's thickness‐to‐radius ratio at the nozzle exit. The domain‐adaptive technique yields a system of non‐linearly coupled integrodifferential equations for the fluid dynamics of and the gas concentration in the annular jet, and an ordinary differential equation for the time‐dependent convergence length. An iterative, block‐bidiagonal technique is used to solve the fluid dynamics equations, while the gas concentration equation is solved by means of a line Gauss‐Seidel method. It is shown that the jet's collapse rate increases as the Weber number, nozzle exit angle, temperature of the gas enclosed by the annular jet, and pressure of the gas surrounding the jet are increased, but decreases as the Froude and Peclet numbers and annular jet's thickness‐to‐radius ratio at the nozzle exit are increased. It is also shown that, if the product of the inner‐to‐outer surface solubility ratio and the initial pressure ratio is smaller than one, mass is absorbed at the outer surface of the annular jet, and the mass and volume of the gas enclosed by the jet increase with time.

Keywords

Citation

RAMOS, J.I. (1992), "MASS ABSORPTION BY ANNULAR LIQUID JETS: III. NUMERICAL STUDIES OF JET COLLAPSE", International Journal of Numerical Methods for Heat & Fluid Flow, Vol. 2 No. 1, pp. 21-36. https://doi.org/10.1108/eb017477

Publisher

:

MCB UP Ltd

Copyright © 1992, MCB UP Limited

To read the full version of this content please select one of the options below

You may be able to access this content by logging in via Shibboleth, Open Athens or with your Emerald account.
To rent this content from Deepdyve, please click the button.
If you think you should have access to this content, click the button to contact our support team.